Alert archive / Colorado / Red Flag Warnings in 2026

Red Flag Warning 32, NWS Pueblo, CO

March 25, 202620 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Mar 25, 2026, 12:18 PM MDT for 20 counties in Colorado. It took effect at Mar 26, 2026, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2026, 12:18 PM MDT (18:18 UTC)
In effect from
Mar 26, 2026, 11:00 AM MDT
Expired
Mar 26, 2026, 8:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Lake County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 67 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

135 
WWUS85 KPUB 251818
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
1218 PM MDT Wed Mar 25 2026

COZ222-224-261030-
/O.UPG.KPUB.FW.A.0026.260326T1800Z-260327T0200Z/
/O.NEW.KPUB.FW.W.0032.260326T1700Z-260327T0200Z/
/O.CON.KPUB.FW.W.0031.000000T0000Z-260326T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
1218 PM MDT Wed Mar 25 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
222 AND 224...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
222 AND 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 8 PM MDT Thursday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 222 and 224.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ220-221-225-227>233-235>237-261030-
/O.UPG.KPUB.FW.A.0026.260326T1800Z-260327T0200Z/
/O.NEW.KPUB.FW.W.0032.260326T1700Z-260327T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
1218 PM MDT Wed Mar 25 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220,
221, 225, 227, 228, 229, 230, 231, 232, 233, 235, 236, AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 8 PM MDT Thursday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 220, 221, 225, 227, 228, 
  229, 230, 231, 232, 233, 235, 236 and 237.

* WINDS...Northwest 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ234-261030-
/O.NEW.KPUB.FW.W.0032.260326T1700Z-260327T0200Z/
Kiowa County Including Eads-
1218 PM MDT Wed Mar 25 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 234...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 8 PM MDT Thursday.

* AFFECTED AREA...Fire Weather Zone 234.

* WINDS...Northeast 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish
5 follow-up statements
349 
WWUS85 KPUB 260049
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
649 PM MDT Wed Mar 25 2026


COZ222-224-261700-
/O.EXP.KPUB.FW.W.0031.000000T0000Z-260326T0100Z/
/O.CON.KPUB.FW.W.0032.260326T1700Z-260327T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
649 PM MDT Wed Mar 25 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 222 AND 224...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
222 AND 224...

* AFFECTED AREA...Fire Weather Zones 222 and 224.

* WINDS...West 15 to 25 mph with gusts up to 40 mph on Thursday.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise extreme
  caution and avoid any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ220-221-225-227>237-261700-
/O.CON.KPUB.FW.W.0032.260326T1700Z-260327T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
649 PM MDT Wed Mar 25 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 220, 221, 225, 227, 228, 229, 230, 231, 232, 233,
234, 235, 236, AND 237...

* AFFECTED AREA...Fire Weather Zones 220, 221, 225, 227, 228, 
  229, 230, 231, 232, 233, 234, 235, 236 and 237.

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
278 
WWUS85 KPUB 260646
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
1246 AM MDT Thu Mar 26 2026


COZ220>222-224-225-227>237-262300-
/O.CON.KPUB.FW.W.0032.260326T1700Z-260327T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
1246 AM MDT Thu Mar 26 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 220, 221, 222, 224, 225, 227, 228, 229,
230, 231, 232, 233, 234, 235, 236, AND 237...

* AFFECTED AREA...Fire Weather Zones 220, 221, 222, 224, 225, 
  227, 228, 229, 230, 231, 232, 233, 234, 235, 236 and 237.

* WINDS...Northwest 15 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
510 
WWUS85 KPUB 261940
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
140 PM MDT Thu Mar 26 2026

COZ220-222-224-225-229-230-233-237-271145-
/O.NEW.KPUB.FW.A.0027.260328T1800Z-260329T0100Z/
/O.CON.KPUB.FW.W.0032.000000T0000Z-260327T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
140 PM MDT Thu Mar 26 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 220, 222, 224, 225, 229, 230, 233, AND 
237... 

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON 
THROUGH SATURDAY EVENING FOR FIRE WEATHER ZONES 220, 222, 224, 
225, 229, 230, 233, AND 237...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in 
effect from Saturday afternoon through Saturday evening.

* AFFECTED AREA...Fire Weather Zones 220, 222, 224, 225, 229, 
  230, 233 and 237.

* TIMING...For the Red Flag Warning, until 8 PM MDT this 
  evening. For the Fire Weather Watch, from Saturday afternoon 
  through Saturday evening.

* WINDS...For the Red Flag Warning, west-northwest 15 to 25 with
  gusts to 45 mph. For the Fire Weather Watch, south-southwest
  15-25 mph with gusts to 35 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ221-227-228-231-232-234>236-270200-
/O.CON.KPUB.FW.W.0032.000000T0000Z-260327T0200Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
140 PM MDT Thu Mar 26 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 221, 227, 228, 231, 232, 234, 235, AND 
236...

* AFFECTED AREA...Fire Weather Zones 221, 227, 228, 231, 232, 
  234, 235 and 236.

* WINDS...Becoming north 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
111 
WWUS85 KPUB 270020
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
620 PM MDT Thu Mar 26 2026

COZ233-237-271630-
/O.CAN.KPUB.FW.W.0032.000000T0000Z-260327T0200Z/
/O.CON.KPUB.FW.A.0027.260328T1800Z-260329T0100Z/
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
620 PM MDT Thu Mar 26 2026

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 233 AND 237...
...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 233 AND 237...

The National Weather Service in Pueblo has cancelled the Red Flag
Warning.

* AFFECTED AREA...Fire Weather Zones 233 and 237.

* TIMING...From Saturday afternoon through Saturday evening.

* WINDS...East 25 to 35 mph with gusts up to 45 mph on Saturday.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ221-227-228-231-232-234>236-270130-
/O.CAN.KPUB.FW.W.0032.000000T0000Z-260327T0200Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
620 PM MDT Thu Mar 26 2026

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 221, 227, 228, 231, 232, 234,
235, AND 236...

The National Weather Service in Pueblo has cancelled the Red Flag
Warning.

Humidity levels have increased behind the cold front and will
continue to increase tonight. Therefore the Red Flag Warning has
been cancelled. 

$$

COZ220-222-224-225-229-230-271630-
/O.CON.KPUB.FW.W.0032.000000T0000Z-260327T0200Z/
/O.CON.KPUB.FW.A.0027.260328T1800Z-260329T0100Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
620 PM MDT Thu Mar 26 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220, 222, 224, 225, 229, AND 230...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 220, 222, 224, 225, 229, AND
230...

* AFFECTED AREA...Fire Weather Zones 220, 222, 224, 225, 229 and 
  230.

* TIMING...For the Red Flag Warning, until 8 PM MDT this 
  evening. For the Fire Weather Watch, from Saturday afternoon 
  through Saturday evening.

* WINDS...South 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
062 
WWUS85 KPUB 270146
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
746 PM MDT Thu Mar 26 2026


COZ220-222-224-225-229-230-271800-
/O.EXP.KPUB.FW.W.0032.000000T0000Z-260327T0200Z/
/O.CON.KPUB.FW.A.0027.260328T1800Z-260329T0100Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
746 PM MDT Thu Mar 26 2026

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 220, 222, 224, 225, 229, AND
230...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220,
222, 224, 225, 229, AND 230...

* AFFECTED AREA...Fire Weather Zones 220, 222, 224, 225, 229 and 
  230.

* TIMING...From Saturday afternoon through Saturday evening.

* WINDS...South 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ233-237-271800-
/O.CON.KPUB.FW.A.0027.260328T1800Z-260329T0100Z/
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
746 PM MDT Thu Mar 26 2026

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 233 AND 237...

* AFFECTED AREA...Fire Weather Zones 233 and 237.

* TIMING...From Saturday afternoon through Saturday evening.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 25, 11:34 AM MDT, 44 minutes earlier. Its key messages:

  • Record warmth continues today and Thursday.
  • Spotty Critical Fire Weather conditions in the valleys today will expand across most of southern CO on Thursday.
  • Substantial cool down for Friday across the eastern plains behind a cold front, then warming again with disturbances bringing chances for showers and thunderstorms late weekend into early next week.
Area forecast discussion, Mar 25, 11:34 AM MDT, 44 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1134 AM MDT Wed Mar 25 2026

.KEY MESSAGES...

- Record warmth continues today and Thursday.

- Spotty Critical Fire Weather conditions in the valleys today will
expand across most of southern CO on Thursday.

- Substantial cool down for Friday across the eastern plains behind
a cold front, then warming again with disturbances bringing chances
for showers and thunderstorms late weekend into early next week.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 1247 AM MDT Wed Mar 25 2026

Upper level ridging over CO on Wednesday will slacken the winds
aloft as mid level temperatures continue to warm.  This will result
in some of the warmest readings this week across southern CO with
high temperatures easily breaking old record highs for this date,
and coming close to the new all time record monthly highs for March,
especially at KALS.  Although winds will be breezy again at times
across the mountains, critical fire weather conditions look localized
across areas under the Red Flag Warning for Wednesday. H7 winds
stay under 20 kts and with deep mixing gusty conditions still
do not look widespread enough across Teller County and the
southeast mountains to upgrade the lingering Fire Weather Watch
to a Red Flag Warning. Plan to cancel this watch with the new
package. One wild card is the chance for some high based
showers/virga which develops over the mountains and spreads off
into the adjacent plains during the evening. Some locally
enhanced winds may accompany these, though would also expect a
marginal increase in humidity as well. Not much precipitation is
expected to reach the ground however, so this will not be
enough to result in a wetting rain.

Overnight lows Wednesday night will be mild once again as lee
troughing intensifies and shifts eastward ahead of the approaching
shortwave.  Humidity recoveries along the lower east facing slopes
of the southeast mountains will be poor where westerly drainage
winds remain enhanced overnight.  This will set the stage for more
critical fire weather conditions on Thursday. -KT

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Issued at 1247 AM MDT Wed Mar 25 2026

Another round of record breaking warmth and more widespread critical
fire weather conditions can be expected for Thursday.  Flow aloft
increases as a Pacific shortwave off the southern coast of CA fills
and ejects across southern CO on Thursday. Northern stream
upper jet sags south as well with a cold front pushing into
northern portions of the southeast plains in the afternoon. This
quickly races through the plains during the late afternoon and
evening. Gusty west winds during the early part of the day will
result in another round of critical fire weather conditions, and
current Fire Weather Watches still look on target with greatest
uncertainty across northern sections of the southeast plains
where timing of the cold front will be most vulnerable to
change. Humidity values will quickly increase behind the front,
though so will the winds, with a sharp wind shift from the north
gusting to 40 mph or more during the evening. Probabilities of
50 mph or greater have decreased to 30% or less across the far
eastern counties in latest NBM probabilistic data, though the
tight surface pressure gradient would suggest leaning towards
the higher side of probabilistic guidance for wind gusts.

Low clouds spread in behind the front and linger through Friday
morning along the I-25 corridor and lower eastern slopes of the
southeast mountains.  A substantial cool down is expected,
especially for the plains where highs will go from lower 90s on
Thursday down to the 50s for Friday. Did nudge temperatures
down from National Blend of Models a tad. Disturbances in
northwest flow, along with embedded moisture banked up across
the southeast mountains will result in isolated to low end
scattered showers across the mountains in the afternoon. Any
precipitation will remain spotty and light. It will still be
breezy in the afternoon, but humidity levels should stay high
enough to avoid a return of critical fire weather conditions.

Upper ridge returns for Saturday with temperatures rebounding back
into the lower 80s across the plains.  With the warmth and return of
lee troughing, we could see some marginal critical fire weather
conditions return to the valleys and portions of the I-25 corridor
on Saturday.

A pattern change brings southwest for for Sunday into early next
week with embedded southern stream disturbances bringing influxes of
subtropical moisture and daily chances for afternoon and evening
showers and thunderstorms, especially over the mountains.
Precipitation amounts look light at this point, though the long
range models are advertising a stronger trough sometime late
next week which could bring more substantial precipitation
amounts to the mountains. Otherwise temperatures will remain
well above normal. -KT

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1127 AM MDT Wed Mar 25 2026

VFR conditions are anticipated during the next 24 hours at all 3 taf
sites, KPUB, KALS and KCOS. Can not rule out a bit of haze at
KCOS due to the fire ~20 nm southwest of the airport.

Winds at KALS will be light for most of the period, but will be
from the south at aoa 10 knts late this afternoon.

KCOS will see diurnal wind flow, but it will be a bit gusty
later this afternoon into early evening.

KPUB will see westerly flow into early afternoon then winds
should shift to southeast this afternoon and become breezy.
Winds will then go around to light west after sunset.

&&

.CLIMATE...
Issued at 133 PM MDT Tue Mar 24 2026

Record High Temperatures

     March 25th..

Pueblo: 81 in 2004
Colorado Springs: 75 in 2012
Alamosa: 73 in 2012

     March 26th...

Pueblo: 84 in 2022 and 2004
Colorado Springs: 81 in 1971
Alamosa: 73 in 1971

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Thursday afternoon through Thursday
evening for COZ220>222-224-225-227>233-235>237.
Red Flag Warning until 7 PM MDT this evening for COZ222-224.

&&

SHORT TERM...KT
LONG TERM...KT
AVIATION...HODANISH
CLIMATE...KT
Hazardous weather outlook, Mar 25, 12:58 AM MDT, 11 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1258 AM MDT Wed Mar 25 2026

COZ058>089-093>099-260700-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1258 AM MDT Wed Mar 25 2026

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Another day of widespread record breaking warmth can be expected
across southern Colorado today. Critical Fire Weather conditions
will be possible this afternoon across Fremont County and the San
Luis Valley, with more localized elevated fire weather conditions
across Teller county and the southeast mountains.  Avoid activities
which could start a wildfire as fires could grow quickly and spread
out of control.

Isolated high based showers will develop over the mountains, and
spread into the adjacent plains. The main risk with these will be
gusty erratic winds up to 40 mph and a brief sprinkle at best.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Record warmth continues for Thursday, with more widespread
critical fire weather conditions likely across most of southern
Colorado ahead of a cold front. Humidity values will drop to under
15 percent with winds gusting up to 40 mph resulting in
conditions favorable for rapid fire spread. Winds will shift from
the north to northeast behind a dry cold front during the
afternoon and evening across the southeast plains. Gusts over 40
mph will be possible as the cold front moves through.

After a much cooler day for Friday, temperatures will warm back up
again Saturday through Tuesday.  Isolated to scattered showers will
be possible Sunday through Tuesday as some weak disturbances move
through the region, however, any precipitation is likely to remain
light.  Spotty critical fire weather conditions will be possible
each day starting back up again on Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

31/31

Nearby

Red Flag Warnings in Colorado, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.